Amenability of algebras of approximable operators

Ariel Blanco, N. Grønbæk

Research output: Contribution to journalArticlepeer-review

4 Citations (Scopus)
216 Downloads (Pure)


We give a necessary and sufficient condition for amenability of the Banach algebra of approximable operators on a Banach space. We further investigate the relationship between amenability of this algebra and factorization of operators, strengthening known results and developing new techniques to determine whether or not a given Banach space carries an amenable algebra of approximable operators. Using these techniques, we are able to show, among other things, the non-amenability of the algebra of approximable operators on Tsirelson’s space.
Original languageEnglish
Pages (from-to)127-156
Number of pages30
JournalIsrael Journal of Mathematics
Issue number1
Publication statusPublished - Jul 2009

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Amenability of algebras of approximable operators'. Together they form a unique fingerprint.

Cite this